Can steroids cause a false negative?
Jun 8, 2005
Hi thanks for taking so much time to talk to all of us. I had unprotected sex with some one who I would consider to be high risk over 6 months ago. I just took a test that came up negative. I have used anabolic steroids for over two years, and I know they are used in treating people who are HIV positive. I was curious If my use of steroids could cause a false negative.
Response from Dr. Frascino
High-dose corticosteroids, like prednisone, can cause immunosuppression; however anabolic steroids, like testosterone, should not affect HIV test results. By the way, why have you been using anabolic steroids for two years? Arnold, is that you again???
Congratulations on your negative HIV tests! WOO-HOO!
Stay safe. Stay well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Muscle Ache An Acute Symptom Of HIV?
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Coated Tongue After Oral Sex Worried I Have HIV
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- How Does Cervical Cancer Affect Your Reproductive System?
- I Have Bright Red Vaginal Discharge And Odor
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.